Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Multiple eruptions due to intake of artificial sweeteners - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   Hello
Doctor :   Hi
Doctor :   Iam.Dr.XXX
User :   My name is XXX
Doctor :   Please post your query
Doctor :   ok
Doctor :   Hai XXX
User :   I have a question about a type of rash...I thought it was numerous mosquito bites, but after further research and picture comparisons online, I am pretty sure it is Erythema multiforme
Doctor :   ok
User :   is it possibly to get EM from aspartame, sucralose or other artificial sweeteners?
User :   i have had an allergic reaction to aspartame before, and my face broke out in hives
Doctor :   ok
User :   I bought a 6-pack of diet snapple on monday (which has sucralose in it) and noticed these hives appearing after drinking the snapple
User :   is this possible?
Doctor :   yes
Doctor :   You might be having allergic reaction
User :   And if so, will this go away once I eliminate the sucralose?
Doctor :   yes
User :   what else should i do to help speed up healing
Doctor :   Erythema multiforme is frequently self-limiting and requires no treatment
Doctor :   You will have to take steroids in consultation with a doctor
Doctor :   if erythema is persisting
Doctor :   Did you have an allergy previously?
User :   steroid cream?
User :   i have never had the EM before
User :   but i do have eczema
Doctor :   ok
User :   the allergy i had to the aspartame was in my face and went away immediately after stopping eating foods with it
Doctor :   First you can try some antihistamine drugs like claritin or poloramine
Doctor :   OK
Doctor :   That shows that was very minor
Doctor :   And you can well avoid them
User :   the doctor gave me (i am not sure how to spell this) triamincolone for my eczema
User :   could i use that on the EM spots that itch?
Doctor :   triamcinolone is a steroid
Doctor :   No dont use now\
User :   ok
Doctor :   Try anti histamine tablets first
Doctor :   And use calamine lotion if you have any itch
Doctor :   Erythema multiforme is a type of allergic reaction that occurs in response to medications, infections, or illness.
Doctor :   Moist compresses applied to the skin will be good
User :   I do not have any spots on my hands and feet
Doctor :   if your lesions are infected then you will also need antibiotics
Doctor :   ok
Doctor :   so only your face affected?
User :   no I don't have any infections
Doctor :   ok
Doctor :   so it is a minor allergy
User :   only my back, back of arms and inner thigh
Doctor :   that has shown response
Doctor :   when you with held the aspartame
User :   my face was affected from the asparatame, but this time it is showing up from sucralose
Doctor :   So dont use that again
Doctor :   ok
User :   i will avoid all artifical sweeteners, this isn't worth it
Doctor :   aspartame is also a sugar substitute
Doctor :   yes
Doctor :   That is the only definite treatment
User :   I counted the lesions to see if more were developing. After stopping use of artificial sweetners (which I stopped today), do you think any more will develop?
Doctor :   No chance
Doctor :   You can now itself take poloramine tablets
Doctor :   which is an antiallergic tablet
Doctor :   and use calamine lotion too
User :   Great. Thank you so much for your help. If I need to speak to you again, is there a way I can request you?
User :   What brand medicines are poloramine
User :   Claritin?
Doctor :   If your lesions are still increasing(rare) you will ahve to take some injections
Doctor :   poloramines or claritine are antihistamines
Doctor :   Where are you from?
User :   I live in New Jersey
Doctor :   ok
Doctor :   So it will be available as an OTC drug,i think so
User :   Ok. Thank you for your help!
User :   I hope this clears up/
User :   Have a great day
Doctor :   YES SURE
Doctor :   you will be alright
Doctor :   Is there anything else i can help you with?
Doctor :   Thanks for consulting..Bye for now...
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor